Results 1 to 5 of 5

Thread: Starting week 3 on 20mg...need reassurance

  1. #1

    Starting week 3 on 20mg...need reassurance

    Hi, everyone! I’ve been lurking around here for the past three weeks, but I’m having a tough go of it and decided to finally register.

    I’m restarting 20 mg of Cit after about 7 months off (I was on it for 3 years before). The side effects have been much more brutal this time around. My anxiety and even depression have gone through the roof. I’m having small panic attacks each night 2-3 times (when I say small, I mean I can usually read online the symptoms of a panic attack and convince myself that’s all it is and calm myself down some) to the point that I dread bedtime. My stomach is constantly upset—nausea and diarrhea. I have almost no appetite, and indigestion/reflux started big time last night. I’m constantly paranoid I’m about to have a heart attack. My muscles are tense, I’m having hot flashes, and I’ve got a near-constant shaky feeling. I’ve had two “good” days since starting, but I crash again the next day.

    I know from reading the survival guide and posts that these are probably “normal” side effects, especially since I’m starting back on such a high dose. I guess I’m just seeking reassurance from someone specifically saying, “yes, that’s to be expected!” directly to me?
    Last edited by jennlou83; 04-08-18 at 19:32.

  2. #2
    Join Date
    May 2018
    Posts
    50

    Re: Starting week 3 on 20mg...need reassurance

    Hello.
    "Yes, that's to be expected"! All the conditions you described are known side-effects of Citalopram, which vary depending on the person.
    I have been on-and-off Cit for ~20 years. Most recently, I went off Cit about 1 1/2 years ago, but my anxiety (no depression) flared up again ~4 months ago. I went back on Cit starting with 10mg for 3 weeks, then 15mg for 3 weeks, then 20mg for the last 9 weeks. During the startup time, anxiety got worse (took Clonazepam sparingly), had day-time drowsiness (took naps), night-time insomnia was bad (took Zopiclone sparingly) and blood pressure went into hypertension with BP>140/90 (took Bisoprolol).
    About 4 weeks into 20mg, things started to improve significantly, with the side-effects subsiding over the following 3 weeks. The last 2 weeks have been good, i.e., essentially full recovery. I am staying with Cit at 20mg and have already stopped taking Zopiclone and Bisoprolol (BP now 120/70).
    Hang in there and stick with it! Good luck!

  3. #3

    Re: Starting week 3 on 20mg...need reassurance

    Thank you for the encouragement, WCS! It sounds horrible to say that your experience is reassuring, but I guess misery really does company! I'm glad yours is already starting to level back out.

    I think cit startup wouldn't be so bad if it weren't like spinning the Wheel O'Side Effects each day for a new experience. Every day is an adventure (although the god-awful nausea is my constant companion). If I could just tell myself, "Okay, so it's causing me to feel x, y, and z daily, so I've just got to survive that for a couple more weeks," that would be a lot easier than, "New day! Let's see...today it's heart palpitations, tremors in my hands, and...ooh, that fun 'waves of skin feeling on fire' thing is back for a visit!"

    I'm a teacher, and I start back with meetings tomorrow. I'm hoping having my mind on other things (instead of sitting at home stressing about how I feel) will help some...although I'm really afraid it's going to go the other way and I'll be nice and panicky in public.

  4. #4
    Join Date
    Mar 2010
    Posts
    63

    Re: Starting week 3 on 20mg...need reassurance

    Hi jennlou83 and wcs2222,

    I'm on week 3 and its hell - exactly as you describe. Please tell me it starts to get better?

    Andrew
    __________________
    I will NOT live in fear!

  5. #5
    Join Date
    May 2018
    Posts
    50

    Re: Starting week 3 on 20mg...need reassurance

    Hello mcray1981,

    Much depends on the individual. For me, things improved noticeably at 10 weeks and I reached full recovery after 13 weeks total.

    Ask your GP to prescribe Clonazepam to take sparingly for anxiety and Zoplicone to take sparingly for insomnia ... they really help during the initial adjustment period to take some of the edge off the side effects. I also had followups with my GP at 6 weeks and 12 weeks in case the dosage needs adjusting ... if no improvement after 18 weeks, she would have switched to another medication.

    Do not underestimate the benefit of lifestyle changes, such as doing regular exercise (long walk, going to the gym), eating healthy diet, taking massages (relaxes tension, feels good), doing meditation/CBT/mindfulness.

    Hang in there and good luck!

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. week 10 @20mg
    By pollynewsome in forum Citalopram / Celexa
    Replies: 4
    Last Post: 15-06-16, 18:16
  2. Citalopram 20mg Starting
    By Shaneb in forum Citalopram / Celexa
    Replies: 2
    Last Post: 18-09-12, 21:19
  3. End of my second week on 20mg CIT
    By Mr Pants in forum Citalopram / Celexa
    Replies: 21
    Last Post: 12-02-11, 16:06
  4. Replies: 7
    Last Post: 01-11-09, 11:00
  5. starting citrolapram 20mg
    By willitstop in forum Citalopram / Celexa
    Replies: 8
    Last Post: 07-02-08, 21:45

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •